Skip to Content

I took Clindamycin and as a result I got CDiff?

Responses (1)

suzanne66 11 Aug 2011

Yes, unfortunately the most severe common adverse effect of clindamycin is Clostridium difficile.
If you have a mild C. difficile infection, the only treatment you may need is to stop taking the Clindamycin which has caused disruption of your bowel's usual bacteria. You are likely to need treatment to replace the fluid that you will have lost as a result of having diarrhoea. You may be able to take this by mouth or you may need to have a drip put into a vein.

If you have a more serious infection, you will probably be prescribed a different antibiotic such as metronidazole or vancomycin. You will need to take this for at least 10 days. Even if these antibiotics get rid of the infection, there is a possibility that it will come back. This happens to about one in five people who develop the infection. This is because C. difficile spores are often resistant to treatment with antibiotics and are difficult to destroy. You may be prescribed the same antibiotic again or a different treatment.

TABBI 11 Aug 2011

I think the C-diff has returned or never went away. I visit the bathroom each morning at least 3-4 times and can't leave the house until around Noon. or I won't make it to the bathroom while I'm out. I only eat one meal a day about 3:00 or later because it seems my digestive system slows down some and I can go about my "sort of" normal life.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions